MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, SHORT HUMERAL STEM, 10MM

ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, SHORT HUMERAL STEM, 10MM
Model Number 520-10-000
Health Effect - Clinical Codes Pain (1994); Impaired Healing (2378)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to failure of subscapularis healing, causing pain.Original surgery was a hemi-arthroplasty for avascular necrosis.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as pain.The previous surgery and the revision detailed in this investigation occurred over 1 year and 7 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the event.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain.There were no findings during this investigation that indicate that the reported devices were the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, excessive range of motion, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ALTIVATE ANATOMIC SHOULDER
Common Device Name
ALTIVATE ANATOMIC, SHORT HUMERAL STEM, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445 TX 78758 5445
MDR Report Key8889379
Report Number1644408-2019-00774
Device Sequence Number335252
Product Code KWS
UDI-Device Identifier00190446176015
UDI-Public(01)00190446176015
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2023
Device Model Number520-10-000
Device Catalogue Number520-10-000
Device Lot Number851U1052
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-07-000. LOT 888U1082.; 520-46-316. LOT 957U1023.; 520-07-000. LOT 888U1082; 520-46-316. LOT 957U1023
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR